Alert archive / Louisiana / Special Weather Statements in 2016
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Mar 31, 2016, 6:31 PM CDT for Caldwell Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 6:31 PM CDT (23:31 UTC)
- Expired
- Mar 31, 2016, 7:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
County Caldwell Parish, LA
The radar
The Ft Polk radar (KPOE), 146 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1130 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.0
The text
As transmitted.
427
WWUS84 KSHV 312331
SPSSHV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CDT THU MAR 31 2016
LAZ013-014-021-010000-
OUACHITA LA-CALDWELL LA-JACKSON LA-
631 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
NORTHWESTERN CALDWELL AND SOUTHEASTERN OUACHITA PARISHES UNTIL 700 PM
CDT...
AT 630 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHWEST OF COLUMBIA...MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOSCO...RIVERTON AND VIXEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL LOUISIANA.
LAT...LON 3219 9198 3217 9198 3211 9231 3215 9231
3215 9236 3227 9240 3238 9200 3230 9202
3228 9203 3227 9199 3226 9200 3225 9199
3223 9201 3223 9199 3221 9199 3219 9201
3220 9197
TIME...MOT...LOC 2330Z 254DEG 45KT 3221 9229
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 3:46 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 31, 3:46 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT THU MAR 31 2016
.DISCUSSION...
HIGHLY UNSTABLE AIRMASS INVOK COLD FRONT MOVG ACROSS
AREA...RESULTED IN RAPIDLY DEVELOPING SCATTERED TSTMS ACROSS MUCH
OF NORTH LA...PROMPTING ISSUANCE OF SVR TSTM WATCH. GOLFBALL SIZE
HAIL OR POSSIBLY LARGER MAY OCCUR IN SOME CELLS...WITH SOME
POTENTIAL FOR DAMAGING WINDS...AND LITTLE POTENTIAL FOR
TORNADOES...AS STRONGER LOW LVL SHEAR HAS SHIFTED EAST OF AREA.
SKIES WILL TEMPORARLY CLEAR OUT FROM THE WEST AS THIS TSTM THREAT
ENDS LATER THIS EVE. HOWEVER...A SHORT WAVE ON FRIDAY WILL BRING
PACIFIC MOISTURE TO OVERRUN THE FRONTAL BOUNDARY TO THE
SOUTH...AND PROVIDE INCREASED CLOUDS AND A CHANCE OF SHOWERS TO AT
LEAST SOUTHERN PORTIONS OF THE AREA. THE REST OF THE WEEKEND WILL
SEE SUNNY SKIES WITH THE RETREAT OF THE SHORT WAVE AND THE
LEFTOVER FRONTAL BOUNDARY.
FAIR WX AND MOSTLY ZONAL FLOW TO PREVAIL INTO NEXT WEEK. THE TAIL
END OF AN UPPER TROUGH COULD BRING A FEW SHOWERS MID WEEK. LONGER
TERM CHANGES COULD PLAY ON THE FORM OF A DEVELOPING UPPER LOW OVER
EASTERN PACIFIC OFF COAST OF BAJA...BUT THOSE CHANGES REMAIN TO BE
SEEN ATTM./VII/.
&&
PREV DISCUSSION... /ISSUED 1129 AM CDT THU MAR 31 2016/
AVIATION...
MVFR CIGS AT THIS CURRENT TIME WITH THE CHANCE TO BECOME VFR BY
MID TO LATE AFTERNOON. WSW WINDS WILL RANGE 10 TO 15 KTS AHEAD OF
THE FRONT WITH AFTER OCCASIONAL HIGHER GUSTS...WITH WINDS
BECOMING 5 TO 10 KTS WITH THE FRONTAL PASSAGE THIS EVENING. SOME
CONVECTION IS POSSIBLE THIS AFTERNOON AND EVENING MAINLY OVER
NORTH LA AND SCNTRL ARK ALONG AND AHEAD OF THE FRONT. STRONG WIND
GUSTS...SEVERE TURBULENCE...MVFR CIGS AND REDUCE VSBYS WILL BE
POSSIBLE NEAR AND IN THE CONVECTION. WITH THE PASSAGE OF THE COLD
FRONT THIS AFTERNOON AND EVENING...LOOK FOR CIGS TO BECOME VFR FOR
THE REMINDER OF THE TAF PERIOD. SHOULD SEE ELEVATED AC/CIRRUS
AFTER 12Z FRIDAY. /21/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 54 70 46 68 / 20 20 20 10
MLU 55 71 47 67 / 40 20 20 10
DEQ 46 64 38 68 / 10 10 10 0
TXK 50 66 43 67 / 20 10 10 10
ELD 50 69 43 67 / 30 20 10 10
TYR 52 67 44 69 / 10 20 10 10
GGG 52 68 44 67 / 20 20 10 10
LFK 55 73 46 70 / 20 30 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ073.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ004>006-
012>014-019-021-022.
OK...NONE.
TX...NONE.
&&Hazardous weather outlook, Mar 31, 3:21 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 321 PM CDT THU MAR 31 2016 LAZ010-011-017-018-020-012030- DE SOTO-RED RIVER-SABINE-NATCHITOCHES-GRANT- 321 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 10 PM... SCATTERED BUT VERY INTENSE AFTERNOON THUNDERSTORMS...HAVE RAPIDLY DEVELOPED ACROSS THE AREA. HAIL TO THE SIZE OF GOLFBALLS OR LARGER...IS THE MAIN THREAT WITH THESE STORMS. HOWEVER...SHORT TERM FLOODING MAY ALSO OCCUR IN LOCATIONS WHERE BRIEF BUT VERY HEAVY RAIN OCCURS...AS THE GROUND REMAINS SATURATED AND WATERWAYS STILL SWOLLEN...FROM RECENT FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL...AND AMATEUR RADIO OPERATORS...MAY BE REQUIRED DURING THE REMAINDER OF THE AFTERNOON THROUGH AT LEAST THE EARLY EVENING. ARZ050-051-059>061-070>072-LAZ001>003-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-012030- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-CADDO-BOSSIER-WEBSTER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- SABINE- 321 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. ARZ073-LAZ004>006-012>014-019-021-022-012030- UNION-CLAIBORNE-LINCOLN-BIENVILLE-JACKSON-OUACHITA-WINN-CALDWELL- LA SALLE- 321 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...NORTH CENTRAL LOUISIANA AND NORTHWEST LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM THIS EVENING... SCATTERED BUT VERY INTENSE AFTERNOON THUNDERSTORMS...HAVE RAPIDLY DEVELOPED ACROSS THE AREA. HAIL TO THE SIZE OF GOLFBALLS OR LARGER...IS THE MAIN THREAT WITH THESE STORMS. VERY HEAVY RAINFALL WITHIN THESE STORMS MAY ALSO RESULT IN SHORT TERM FLOODING OF ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL...AND AMATEUR RADIO OPERATORS...MAY BE REQUIRED DURING THE REMAINDER OF THE AFTERNOON THROUGH AT LEAST THE EARLY EVENING. VII
In the hours before
Local storm report, Mar 31, 5:28 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
528 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL POLLOCK 31.52N 92.41W
03/31/2016 E2.00 INCH GRANT LA COUNTY OFFICIAL
BETWEEN GOLF BALL AND TENNIS BALL SIZE HAIL IS COVERING
THE GROUND IN POLLOCK. REPORT FROM THE POLLOCK TOWN
HALL.
&&
EVENT NUMBER SHV1600293
15Special weather statement, Mar 31, 5:45 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
545 PM CDT THU MAR 31 2016
LAZ013-019-312330-
JACKSON LA-WINN LA-
545 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JACKSON AND NORTHERN
WINN PARISHES UNTIL 630 PM CDT...
AT 545 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF JONESBORO...MOVING EAST AT 30 MPH.
PEA TO HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINNFIELD...JONESBORO...DODSON...CALVIN...SIKES...HUDSON AND JOYCE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTHWESTERN LOUISIANA.
LAT...LON 3189 9232 3193 9289 3194 9287 3196 9288
3223 9275 3223 9232
TIME...MOT...LOC 2245Z 265DEG 27KT 3208 9273
15Local storm report, Mar 31, 6:08 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
608 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG 8 NW EROS 32.47N 92.52W
03/31/2016 JACKSON LA LAW ENFORCEMENT
TREES AND POWER LINES DOWN ON HIGHWAY 146 NEAR THE
INTERSECTION OF MOSSWOOD DRIVE JUST SOUTH OF THE LINCOLN
PARISH LINE.
&&
EVENT NUMBER SHV1600294
15Local storm report, Mar 31, 6:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 8 N COLUMBIA 32.22N 92.08W
03/31/2016 E1.25 INCH CALDWELL LA LAW ENFORCEMENT
A SECOND SEVERE THUNDERSTORM PRODUCED HALF DOLLAR SIZE
HAIL NORTH OF THE RIVERTON COMMUNITY NEAR THE OUACHITA
PARISH LINE.
&&
EVENT NUMBER SHV1600295
15Local storm report, Mar 31, 6:28 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
628 PM CDT THU MAR 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 5 W POLLOCK 31.52N 92.49W
03/31/2016 E1.75 INCH GRANT LA LAW ENFORCEMENT
GOLF BALL SIZE HAIL FELL IN THE BENTLEY COMMUNITY.
&&
EVENT NUMBER SHV1600296
15Special weather statement, Mar 31, 6:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CDT THU MAR 31 2016
LAZ013-014-021-010000-
OUACHITA LA-CALDWELL LA-JACKSON LA-
631 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON...
NORTHWESTERN CALDWELL AND SOUTHEASTERN OUACHITA PARISHES UNTIL 700 PM
CDT...
AT 630 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14
MILES NORTHWEST OF COLUMBIA...MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOSCO...RIVERTON AND VIXEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
NORTH CENTRAL LOUISIANA.
LAT...LON 3219 9198 3217 9198 3211 9231 3215 9231
3215 9236 3227 9240 3238 9200 3230 9202
3228 9203 3227 9199 3226 9200 3225 9199
3223 9201 3223 9199 3221 9199 3219 9201
3220 9197
TIME...MOT...LOC 2330Z 254DEG 45KT 3221 9229
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:50 PM CDT | River Flood Warning | SHV | Smith, Wood | 4 days |
| Mar 30, 8:51 PM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 4 days |
| Mar 30, 7:18 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Webster | 44 min |
| Mar 30, 7:27 PM CDT | Tornado Warning | SHV | Bienville, Webster | 48 min |
| Mar 30, 8:07 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 53 min |
| Mar 30, 8:16 PM CDT | Special Weather Statement | SHV | Caddo | 44 min |
| Mar 30, 8:42 PM CDT | Areal Flood Advisory | SHV | Bienville, Claiborne, Webster | 3 hr |
| Mar 30, 8:51 PM CDT | River Flood Warning | SHV | Webster | 10 days |
| Mar 30, 9:11 PM CDT | Flash Flood Warning | SHV | Bienville, Claiborne, Lincoln, Union | 3 hr |
| Mar 30, 9:31 PM CDT | Special Weather Statement | SHV | Ouachita | 59 min |
| Mar 30, 9:37 PM CDT | Special Weather Statement | SHV | Bienville, Lincoln | 38 min |
| Mar 30, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 61 min |
| Mar 30, 9:47 PM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Claiborne, Lincoln, Red River, Webster | 4 hr |
| Mar 30, 10:25 PM CDT | Special Weather Statement | SHV | Union | 35 min |
| Mar 30, 10:45 PM CDT | Special Weather Statement | SHV | Union | 30 min |
| Mar 30, 11:03 PM CDT | Flash Flood Warning | SHV | Union | 3 hr |
| Mar 31, 2:12 PM CDT | Special Weather Statement | SHV | Jackson | 48 min |
| Mar 31, 2:24 PM CDT | Special Weather Statement | SHV | Natchitoches, Sabine | 51 min |
| Mar 31, 2:34 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 41 min |
| Mar 31, 2:41 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita | 49 min |
| Mar 31, 3:14 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Natchitoches, Winn | 46 min |
| Mar 31, 3:47 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 28 min |
| Mar 31, 3:52 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Ouachita, Winn | 38 min |
| Mar 31, 3:55 PM CDT | Special Weather Statement | SHV | Caldwell | 35 min |
| Mar 31, 4:29 PM CDT | Severe Thunderstorm Warning | SHV | Jackson, Lincoln, Ouachita, Union | 49 min |
| Mar 31, 4:34 PM CDT | Special Weather Statement | SHV | Red River | 56 min |
| Mar 31, 4:44 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Jackson, Natchitoches, Red River, Winn | 61 min |
| Mar 31, 5:05 PM CDT | Severe Thunderstorm Warning | SHV | Grant, LaSalle | 42 min |
| Mar 31, 5:45 PM CDT | Special Weather Statement | SHV | Winn | 45 min |
| Mar 30, 7:10 PM CDT | Tornado Warning | SHV | Columbia, Union | 50 min |
| Mar 30, 8:12 PM CDT | Areal Flood Advisory | SHV | Columbia, Union | 3 hr |
| Mar 30, 9:40 PM CDT | Special Weather Statement | SHV | Columbia | 35 min |
Nearby
Special Weather Statements in Louisiana, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.